Question of the Day – Friday July 23, 2021

What substances have been associated with hepatic angiosarcoma? Hepatic angiosarcoma is strongly associated with exposure to vinyl chloride, arsenic, thorium dioxide and androgenic hormones Huang N-C, et al. Arsenic, vinyl chloride, viral hepatitis, and hepatic angiosarcoma: a hospital-based study and review of literature in Taiwan….

Read More...

Question of the Day – Thursday July 22, 2021

What is the recommended observation time to watch body stuffers in the emergency department if they are asymptomatic? A retrospective review of 106 patients after cocaine body stuffing found no life threatening complications after a 6 hour observation period. In another case series, body stuffers…

Read More...

Question of the Day – Wednesday July 21, 2021

The researchers of a small trial of 33 patients with cannabinoid hyperemesis syndrome compared treatment of abdominal pain and nausea two hours after randomization to either two different doses of haloperidol vs ondansetron. When the results of the 0.05 mg/kg and the 0.1 mg/kg doses…

Read More...

Question of the Day – Tuesday July 20, 2021

What are the symptoms/adverse effects that prompt most emergency room department visits after using herbal dietary weight loss or energy products. Over 23,005 emergency department visits per year are attributed to adverse events from dietary supplements. Palpitation, chest pain, and tachycardia accounted for 71.8% of…

Read More...

Question of the Day – Monday July 19, 2021

What is the most common cause of methemoglobinemia in the hospital setting? In a review of 132 cases, the most common product causing methemoglobinemia was a single benzocaine spray of unspecified duration. Moore TJ, Walsh CS, Cohen MR. Reported adverse event cases of methemoglobinemia associated…

Read More...

Question of the Day – Friday July 16, 2021

In the early 2000s, there was an outbreak of a Parkinsonian syndrome in 23 Latvian IV methcathinone users. MRI brain imaging demonstrated increased bilateral T-1 signal intensity in the globus pallidus. What toxin was found to be responsible? Manganese. Potassium permanganate was used in the…

Read More...

Question of the Day – Thursday July 15, 2021

Methoxyflurane in an inhaled anesthetic that has been studied as an analgesic in acute traumatic pain. What end-organ toxicity has been associated with prolonged and high-dose methoxyflurane use? Nephrotoxicity. Methoxyflurane is an inhaled fluorinated anesthetic that is associated with polyuric renal failure secondary to the…

Read More...

Question of the Day – Wednesday July 14, 2021

What is the most common immune-related adverse event (irAE) from immune checkpoint inhibitors to result in discontinuation of therapy or death? Dermatologic manifestations are the most common irAE’s however, pneumonitis is the most common adverse event to result in drug discontinuation or death. Lipe DN,…

Read More...

Question of the Day – Tuesday July 13, 2021

In which organ does paraquat primarily accumulate and cause toxic effects? The lungs. Paraquat, an herbicide, mainly accumulates in the lung (pulmonary concentrations can be 6 to 10 times higher than those in the plasma), where it is retained even when blood levels start to…

Read More...

Question of the Day – Monday July 12, 2021

What are the most common central nervous system and cardiovascular manifestations following lamotrigine overdose? Alyahya B et al., in a systematic review of lamotrigine overdoses, showed that altered sensorium ranging from mild drowsiness and lethargy to coma occurred in 82% of cases and tachcyardia occurred…

Read More...

Site Search